Alert archive / Iowa / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm watch at Feb 1, 2012, 9:43 PM CST for 7 counties in Iowa; Union County, South Dakota; Dakota County, Dixon County, Nebraska. It took effect at Feb 3, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 9:43 PM CST (03:43 UTC)
- In effect from
- Feb 3, 2012, 6:00 PM CST
- Expired
- Feb 2, 2012, 11:29 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, O'Brien County, IA, Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 119 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2947 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS43 KFSD 020343 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 943 PM CST WED FEB 1 2012 .A LARGE STORM SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS ON FRIDAY AND CONTINUE TO MOVE THROUGH THE REGION SLOWLY THROUGH SATURDAY NIGHT. THIS STORM SYSTEM IS EXPECTED TO BRING THE POTENTIAL FOR HEAVY SNOW TO THE REGION. THIS HEAVY SNOW COMBINED WITH STRONG NORTHEAST WINDS WILL CREATE HAZARDOUS WINTER WEATHER CONDITIONS. IAZ013-014-020>022-031-032-NEZ013-014-SDZ071-021145- /O.NEW.KFSD.WS.A.0001.120204T0000Z-120205T0000Z/ OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 943 PM CST WED FEB 1 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * TIMING...RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY AFTERNOON BEFORE QUICKLY CHANGING OVER TO ALL SNOW FRIDAY EVENING. SNOW WILL CONTINUE TO FALL THROUGH SATURDAY EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS OF SIX TO EIGHT INCHES OF SNOW ARE POSSIBLE ACROSS THE WATCH AREA. * WIND AND VISIBILITY...STRONG NORTHEAST WINDS OF 15 TO 25 MPH WILL CREATE AREAS OF BLOWING SNOW AND REDUCE VISIBILITY ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ BT
3 follow-up statements
166 WWUS43 KFSD 021038 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 438 AM CST THU FEB 2 2012 .A SIGNIFICANT WINTER STORM SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS ON FRIDAY AND WILL CONTINUE TO MOVE SLOWLY EASTWARD ACROSS THE REGION THROUGH SATURDAY EVENING. THIS SYSTEM WILL BRING THE POTENTIAL FOR HEAVY SNOW TO FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA...MAINLY FROM FRIDAY EVENING THROUGH LATE SATURDAY AFTERNOON. HEAVY SNOW ACCUMULATIONS AND A COMBINATION OF FALLING SNOW AND BREEZY NORTHEAST WINDS WILL CREATE HAZARDOUS WINTER WEATHER CONDITIONS. IAZ013-014-020>022-031-032-NEZ013-014-SDZ071-021830- /O.CON.KFSD.WS.A.0001.120204T0000Z-120205T0000Z/ OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 438 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * TIMING...RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY MORNING BEFORE QUICKLY CHANGING OVER TO ALL SNOW FRIDAY AFTERNOON. SNOW WILL BECOME LIGHT AND TAPER OFF ON SATURDAY EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS OF SIX TO EIGHT INCHES OF SNOW ARE POSSIBLE ACROSS THE WATCH AREA. * WIND AND VISIBILITY...BREEZY NORTHEAST WINDS OF 15 TO 25 MPH WILL CREATE AREAS OF BLOWING SNOW AND REDUCE VISIBILITY ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LAFLIN
329 WWUS43 KFSD 021634 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1034 AM CST THU FEB 2 2012 .A SIGNIFICANT WINTER STORM SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS ON FRIDAY AND WILL CONTINUE TO MOVE SLOWLY EASTWARD ACROSS THE REGION THROUGH SATURDAY EVENING. THIS SYSTEM COULD BRING THE POTENTIAL FOR HEAVY SNOW TO EXTREME SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST NEBRASKA AND PART OF NORTHWEST IOWA...MAINLY FRIDAY NIGHT AND SATURDAY. IF HEAVY SNOW ACCUMULATIONS DEVELOP...THEY WOULD CREATE HAZARDOUS WINTER WEATHER CONDITIONS. IAZ013-014-020>022-031-032-NEZ013-014-SDZ071-030045- /O.CON.KFSD.WS.A.0001.120204T0000Z-120205T0000Z/ OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1034 AM CST THU FEB 2 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * TIMING...AREAS OF RAIN AND SNOW MAY DEVELOP FRIDAY MORNING AND BECOME A STEADY SNOW BY FRIDAY EVENING. THE SNOW COULD BE HEAVY AT TIMES BEFORE TAPERING OFF BY SATURDAY EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS OF SIX TO EIGHT INCHES ARE POSSIBLE ACROSS THE WATCH AREA. * WIND AND VISIBILITY...BREEZY NORTHEAST WINDS OF 15 TO 25 MPH MAY CAUSE AREAS OF BLOWING SNOW WHILE THE SNOW IS FALLING...REDUCING VISIBILITY ESPECIALLY IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WILLIAMS
671 WWUS43 KFSD 021729 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1129 AM CST THU FEB 2 2012 IAZ013-014-020>022-031-032-NEZ013-014-SDZ071-021830- /O.CAN.KFSD.WS.A.0001.120204T0000Z-120205T0000Z/ OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON- DAKOTA-UNION- INCLUDING THE CITIES OF...SHELDON...HARTLEY...SANBORN...SPENCER... LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1129 AM CST THU FEB 2 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER STORM WATCH. THE POTENT STORM SYSTEM EXPECTED TO BRING HEAVY SNOWFALL TO NORTHEAST NEBRASKA AND NORTHWEST IOWA IS NOW EXPECTED TO TRACK FURTHER SOUTH WHICH PLACES THE BEST POTENTIAL FOR HEAVY SNOWFALL SOUTH OF THE INTERSTATE 80 CORRIDOR. LIGHT SNOWFALL IS STILL POSSIBLE THROUGH THE MISSOURI RIVER VALLEY AND INTO NORTHWEST IOWA...HOWEVER LESS THAN AN INCH OF ACCUMULATION IS EXPECTED. THE WINTER STORM WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Feb 1, 9:31 PM CST, 12 minutes earlier.
Area forecast discussion, Feb 1, 9:31 PM CST, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
931 PM CST WED FEB 1 2012
.DISCUSSION...
WITH GOOD RADIATIVE CONDITIONS ACROSS THE AREA...HAVE LOWERED
FORECAST LOWS ACROSS THE AREA ESPECIALLY IN THE SPOTS THAT TEND TO
RADIATE WELL. VEIL OF HIGH CLOUDS IS EXPECTED TO SHIFT FROM WEST TO
EAST ACROSS THE AREA THROUGH THE OVERNIGHT HOURS...AND AS IT DOES SO
TEMPERATURES WILL LIKELY STEADY OUT OVERNIGHT.
MAIN CONCERN IN THE FORECAST IS UPCOMING SYSTEM FRIDAY NIGHT INTO
SATURDAY. MODELS STILL CONTINUING SHOW STRONG FRONTOGENESIS ACROSS
FAR NORTHEAST NEBRASKA INTO NORTHWEST IOWA. WITH HEAVY SNOW
POTENTIAL ALONG WITH SOME WIND COMPLICATIONS...WILL GO AHEAD AND
ISSUE A WINTER STORM WATCH FOR PORTIONS OF NORTHWEST IOWA AND
NORTHEAST NEBRASKA. OVERNIGHT CREW MAY NEED TO EXPAND THE WATCH
BASED ON LATEST MODEL TRENDS...BUT WANTED TO ISSUE HEADLINE FOR MOST
LIKELY AREA TO SEE 6IN+ IN FORECAST AREA.
&&
.PREV DISCUSSION.../ISSUED AT 350 PM CST/
A TAME NIGHT. LIGHT WINDS AND CLEAR SKIES AT THE START BUT HIGH
CLOUDS WILL INCREASE STEADILY FROM THE WEST DURING THE NIGHT. THIS
ALONG WITH THE VERY LOW INVERSION AND THE VIRTUAL VANISHING OF A
SNOWMELT FACTOR SHOULD NIX EVEN PATCHY FOG POTENTIAL...THOSE HIGH
CLOUDS WILL PROBABLY BE GETTING PARTIALLY DENSE ABOUT THE TIME FOG
WOULD BE FORMING. TEMPERATURES WILL DROP INTO THE 20S WITH THE LIGHT
WINDS BUT EVEN THE FROST SCRAPERS SHOULD BE LESS BUSY AT DAYBREAK. /
WILLIAMS
THE MAIN FOCUS FOR THE MID RANGE WILL BE ON A LARGE UPPER LEVEL LOW
DEEPENING OVER THE INTERMOUNTAIN WEST...WHICH WILL BECOME CUT OFF
OVER THE CENTRAL STATES LATE THIS WEEK. THERE REMAINS QUITE A BIT
OF MODEL UNCERTAINTY WITH THIS SYSTEM...HOWEVER THE LATEST RUNS
SEEM TO BE SHOWING SOME IMPROVEMENT. A MORE SOUTHERN TRACK SEEMS TO
THE FAVORED SOLUTION...WITH THE ECMWF BEING THE SLOWER AND NORTHERLY
TRACKING OUTLIER. THE LATEST GEM IS THE OUTLIER IN THE OTHER
DIRECTION...TRACKING WELL SOUTH OF THE FORECAST AREA AND LARGELY
KEEPING THE CWA OUT OF ANY PRECIPITATION THREAT. THE GFS AND NAM
PAINT A SIMILAR MIDDLE GROUND SOLUTION. GFS ENSEMBLE MEMBERS
INDICATE CONFIDENCE IS ON THE LOW SIDE...BUT HAVE OPTED TO TREND
TOWARD THE GFS SOLUTION AS A MIDDLE GROUND. IT LOOKS LIKE THE BULK
OF THE PRECIPITATION WILL BE SOUTH OF I90 WITH THE MAIN FOCUS ACROSS
NORTHEAST NEBRASKA INTO NORTHWEST IOWA WITH MOST OF IT FALLING
FRIDAY NIGHT INTO SATURDAY.
A SOLID 700 MB FRONTOGENETIC BAND SETS UP ACROSS NORTHEAST NEBRASKA
AND CENTRAL IOWA FRIDAY EVENING WHERE IT COINCIDES WITH STRONG UPPER
LEVEL DYNAMICS. TEMPERATURES WILL BE QUITE MILD AT THE ONSET OF THIS
SYSTEM WITH MID AND LOW LEVEL TEMPERATURES PERSISTING WELL ABOVE
FREEZING INTO FRIDAY. COULD POTENTIALLY SEE PRECIPITATION BEGIN AS
RAIN AT THE ONSET IN THE MISSOURI VALLEY ON FRIDAY BEFORE QUICKLY
MIXING OUT TO SNOW BY FRIDAY EVENING. SNOWFALL WILL INTENSIFY ACROSS
THE SOUTH OVERNIGHT AS THE FRONTOGENESIS LIFTS NORTHWARD AND WEAKENS
AS IT APPROACHES I90. THE SLOW MOVING SYSTEM KICKS EASTWARD SATURDAY
WITH SOME LIGHT SNOWFALL CONTINUING THROUGH THE DAY AS THE SYSTEM
SHIFTS OUT OF THE FORECAST AREA. RIGHT NOW IT LOOKS LIKE AROUND 6
INCHES OR SO SOUTH OF A SUX TO SLB LINE...TAPERING TO AN INCH OR
LESS INTO THE I90 CORRIDOR. THE HUGE QUESTION WILL BE WHERE EXACTLY
THIS FRONTAL BAND SETS UP AND ITS INTENSITY AS IT TRACKS NORTHWARD
INTO OUR CWA. CANNOT RULE OUT THE POTENTIAL FOR SOME HEFTY SNOWFALL
AMOUNTS WITH THIS BAND...BUT WITH SUCH THE UNCERTAINTY OVER THE
TRACK OF THIS SYSTEM...WILL HOLD OFF ISSUING ANY WATCHES AT THIS
POINT.
MOVING INTO EARLY NEXT WEEK...MODELS SHOWING VERY LITTLE PATTERN
AGREEMENT. OVERALL SIGNATURES POINT TOWARDS DRY WEATHER AND A
CONTINUATION OF NEAR OR ABOVE NORMAL TEMPERATURES BUT NO
OVERWHELMINGLY WARM OR COLD SPELLS. DID DROP LOWS A BIT FROM THE
ALLBLEND EARLY NEXT WEEK ACROSS OUR SOUTH WITH THE POSSIBILITY OF
SNOWPACK CREATING RADIATIONAL COOLING WITH THE FRESH SNOWPACK.
&&
.AVIATION.../FOR THE 00Z TAF ISSUANCE/
GENERALLY VFR EXPECTED THROUGH 03/00Z. VERY LOCALIZED AND SHALLOW
FOG MIGHT BE POSSIBLE 08Z-14Z...WITH MOISTURE TRAPPED BELOW THE
INVERSION. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO INCLUDE IN
THE TAFS...BUT WILL TAKE A SECOND LOOK WITH NEW MODEL DATA FOR 06Z
TAFS. BEST CHANCE FOR ANY FOG POTENTIAL WILL BE EAST OF I-29
INCLUDING THE KFSD TERMINAL. AFTER 12Z THURSDAY...EASTERLY WINDS
WILL INCREASE FROM WEST TO EAST WITH INCREASING HIGH CLOUD COVER AS
LOW PRESSURE SYSTEM ORGANIZES ACROSS THE SOUTHERN PLAINS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR IAZ013-014-020>022-031-032.
MN...NONE.
NE...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR NEZ013-014.
SD...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR SDZ071.
&&Hazardous weather outlook, Feb 1, 2:50 PM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SIOUX FALLS SD 250 PM CST WED FEB 01 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 250 PM CST WED FEB 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON FRIDAY...A MIX OF RAIN AND SNOW WILL BE POSSIBLE ACROSS EXTREME SOUTHERN SOUTH DAKOTA...NORTHEAST NEBRASKA...AND PORTIONS OF NORTHWEST IOWA MAINLY SOUTH OF HIGHWAY 20. LITTLE MEASURABLE SNOW IS EXPECTED DURING THE DAY WITH SURFACE TEMPERATURES AROUND OR SLIGHTLY ABOVE FREEZING. HOWEVER...SNOW ACCUMULATING TO A FEW INCHES IS POSSIBLE FRIDAY NIGHT SOUTH OF INTERSTATE 90...ESPECIALLY IN EXTREME NORTHEAST NEBRASKA AND NORTHWEST IOWA FROM SIOUX CITY TO STORM LAKE. SNOW WILL CONTINUE IN THE AREA MAINLY SOUTH OF INTERSTATE 90 SATURDAY BEFORE DECREASING LATE IN THE DAY. TOTAL SNOWFALL FRIDAY NIGHT THROUGH SATURDAY MAY AMOUNT TO 6 INCHES OR MORE OVER EXTREME NORTHEAST NEBRASKA INTO PART OF NORTHWEST IOWA...ROUGHLY FROM SIOUX CITY TO STORM LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Winter Storm Watches in Iowa, 2012Winter Storm Watches in Nebraska, 2012Winter Storm Watches in South Dakota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.